MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 369714
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that tubes break during use with a bd vacutainer® buffered sodium citrate (9nc) blood collection tubes.The following information was provided by the initial reporter: (1 of 2 complaints) the blue top tubes are breaking in the pneumatic tube system and spilling blood all over other specimens and within the bag.Additionally, on 2020-02-28 the bd sales consultant provided the following additional information: were the tubes frozen? (no), was there damage upon receipt? (they shattered in the pneumatic tube system after specimen collection) and what was the time and speed of centrifuged? (not centrifuged).
 
Event or Problem Description
It was reported that tubes break during use with a bd vacutainer® buffered sodium citrate (9nc) blood collection tubes.The following information was provided by the initial reporter: (1 of 2 complaints).The blue top tubes are breaking in the pneumatic tube system and spilling blood all over other specimens and within the bag.Additionally, on (b)(6) 2020 the bd sales consultant provided the following additional information: were the tubes frozen? (no), was there damage upon receipt? (they shattered in the pneumatic tube system after specimen collection) and what was the time and speed of centrifuged? (not centrifuged).
 
Additional Manufacturer Narrative
H.6 investigation summary : bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer¿s indicated failure mode for glass breakage with the incident lot was observed.Additionally, evaluation of the customer samples was performed and glass breakage was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.

Brand Name
BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9835303
Report Number1917413-2020-00278
Device Sequence Number3435244
Product Code JKA
UDI-Device Identifier50382903697149
UDI-Public50382903697149
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2021
Device Model Number369714
Device Catalogue Number369714
Device Lot Number9184008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR